Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 127, NWS Atlanta, GA

June 3, 2001Meriwether County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 3, 2001, 3:52 PM EDT for Meriwether County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 2001, 3:52 PM EDT (19:52 UTC)
Expired
Jun 3, 2001, 4:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Meriwether County, GA

The radar

The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 031952
SVRATL
GAC199-032030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WARM SPRINGS...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WOODBURY...
WARM SPRINGS AND GAY.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3291 8484 3284 8472 3288 8452 3317 8458

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:55 PM EDT, 57 minutes earlier.

Area forecast discussion, Jun 3, 2:55 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT SUN JUN 3 2001

STATIONARY FRONT ACROSS FAR NORTH PART OF CWA THIS AFTERNOON.
VERY UNSTABLE AIR GIVING PULSE STORMS OVER THE NORTH AND WEST PART
OF CWA ATTM.

MODELS IN GOOD AGREEMENT SHOWING THE 500MB CLOSED LOW ROTATING OUT
OF THE SOUTHERN GREAT LAKES INTO SOUTHEAST CANADA OVER THE NEXT 2
DAYS. SECOND UPPER LOW DROPS INTO PACIFIC NORTHWEST AND ROTATES
SOUTHEAST THEN NORTHEAST TO THE CANADIAN BORDER. THIS PRODUCES WEAK
RIDGING IN THE MIDDLE PART OF THE COUNTRY...AND THE BERMUDA HIGH
BUILDS INTO THE SOUTHEAST STATES.

AT THE SURFACE...THE STATIONARY FRONT OVER EXTREME NORTH GEORGIA
LIFTS NORTH TONIGHT IN RESPONSE TO THE UPPER LOW OVER THE GREAT
LAKES MOVING NORTHEAST AND THE BUILDING BERMUDA HIGH. MOISTURE
MOVING SOUTHEAST WITH THE TSTM COMPLEX COVERS CWA BY THIS
EVENING...THEN LIFTS NORTH WITH THE WARM FRONT ON MONDAY. REALLY
GOOD SURGE OF GULF MOISTURE SPREADS INTO THE SOUTHERN AND WEST PART
OF CWA BY MONDAY EVENING. UPPER SUPPORT BECOMES MORE ORGANIZED
TUESDAY IN THE MISSISSIPPI/LOUISIANA AREA...BUT A COUPLE OF OTHER
IMPULSES MOVE INTO THE CWA IN THE SOUTHERLY FLOW PATTERN. THIS WILL
INCREASE THE POPS ON DAY 2.

FORECAST WILL CONTINUE THE PRESENT TREND OF SLIGHT CHANCE TO CHANCE
POPS EACH PERIOD...AND INCREASING TO LIKELY CATEGORY TUESDAY AS
THE ORGANIZED UPPER SUPPORT ARRIVES INTO THE AREA. IN THE NEAR
TERM...WILL TAKE A LOOK AT RADAR TO GET A FEEL FOR FIRST PERIOD
POPS. FOR TEMPS...EXPECT WARMER TEMPS ON MONDAY WITH THE DECREASE IN
CLOUDS AS THE WARM FRONT LIFTS NORTH AND AHEAD OF THE SURGE OF GULF
MOISTURE. DAY 2 HIGHS WILL BE LOWER WITH THE INCREASE IN CLOUDS.

FCSTID = 22
ATL   69  87  70  84 /  30  20  30  60
AHN   66  89  68  86 /  30  20  30  50
GVL   65  88  68  85 /  30  20  30  50
RMG   64  89  66  85 /  40  20  30  60
CSG   72  91  71  85 /  30  30  30  60
MCN   69  92  70  87 /  20  20  30  60

.ATL...
GA...NONE.

DH

.ATL...
GA...NONE.

DH

In the hours before

Special weather statement, Jun 3, 11:25 AM EDT, 4 hours 27 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-032230-

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT SUN JUN 3 2001

...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT
ACROSS NORTH AND WESTCENTRAL GEORGIA...

...WIDELY SCATTERED THUNDERSTORMS POSSIBLE ELSEWHERE OVER NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING...

.SYNOPSIS...
A STATIONARY FRONTAL SYSTEM WAS STRETCHED ACROSS EXTREME NORTH
GEORGIA LATE SUNDAY MORNING. THIS FRONT IS EXPECTED TO REMAIN
STATIONARY THIS AFTERNOON AND THEN MOVE NORTH AS A WARM FRONT
TONIGHT.

.PRIMARY HAZARD...
SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF THE FRONTAL
BOUNDARY AFTER 200 PM. ISOLATED THUNDERSTORMS MAY BECOME
SEVERE...WITH THE PRIMARY THREAT LARGE HAIL AND DAMAGING WINDS. THE
BEST CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE NORTHWEST OF
A LINE FROM GAINESVILLE TO GRIFFIN TO COLUMBUS. THE BEST CHANCE OF
SEVERE THUNDERSTORM DEVELOPMENT WILL BE BETWEEN THE HOURS OF 300 PM
AND 800 PM.

.DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS PARTS OF NORTH AND CENTRAL GEORGIA. SUFFICIENT
MOISTURE COMBINED WITH DAYTIME HEATING WILL RESULT IN INCREASING
INSTABILITY. DEWPOINTS ARE EXPECTED TO RISE INTO THE LOWER 70S. CAPE
VALUES WILL BE INCREASING UP TO 2500 ALONG AND SOUTH OF THE FRONT.
HELICITY VALUES ARE FORECAST TO INCREASE TO BETWEEN 200 AND 300 IN
NORTHWEST GEORGIA AS AN UPPER WEATHER SYSTEM MOVES EAST THROUGH THE
TENNESSEE VALLEY. THIS WILL LEAD TO ISOLATED SEVERE THUNDERSTORMS
MAINLY IN NORTHWEST GEORGIA...WITH WINDS OF 58 MPH OR GREATER AND
HAIL GREATER THAN DIME SIZE.

.FOR SPOTTERS...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION.

&&
TFOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:21 PM EDTSevere Thunderstorm WarningFFCDouglas39 min
Jun 3, 2:34 PM EDTSevere Thunderstorm WarningFFCChattooga41 min
Jun 3, 3:09 PM EDTSevere Thunderstorm WarningFFCHarris36 min
Jun 3, 3:10 PM EDTSevere Thunderstorm WarningFFCFulton30 min
Jun 3, 3:22 PM EDTSevere Thunderstorm WarningFFCForsyth, Hall23 min
Jun 3, 3:46 PM EDTSevere Thunderstorm WarningFFCPaulding29 min
Jun 3, 3:56 PM EDTSevere Thunderstorm WarningFFCTroup34 min
Jun 3, 4:07 PM EDTSevere Thunderstorm WarningFFCGwinnett23 min
Jun 3, 4:09 PM EDTSevere Thunderstorm WarningFFCCarroll36 min
Jun 3, 4:14 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk46 min
Jun 3, 4:22 PM EDTSevere Thunderstorm WarningFFCUpson23 min
Jun 3, 4:23 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette37 min
Jun 3, 4:26 PM EDTSevere Thunderstorm WarningFFCJackson, Madison34 min
Jun 3, 4:32 PM EDTSevere Thunderstorm WarningFFCWalton28 min
Jun 3, 4:34 PM EDTSevere Thunderstorm WarningFFCOglethorpe26 min
Jun 3, 4:38 PM EDTSevere Thunderstorm WarningFFCCobb37 min
Jun 3, 4:43 PM EDTSevere Thunderstorm WarningFFCFulton32 min
Jun 3, 4:47 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Peach43 min
Jun 3, 4:52 PM EDTSevere Thunderstorm WarningFFCDouglas33 min
Jun 3, 4:57 PM EDTSevere Thunderstorm WarningFFCDeKalb33 min
Jun 3, 4:58 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Spalding47 min
Jun 3, 5:10 PM EDTSevere Thunderstorm WarningFFCOglethorpe35 min
Jun 3, 5:12 PM EDTSevere Thunderstorm WarningFFCSpalding33 min
Jun 3, 5:13 PM EDTSevere Thunderstorm WarningFFCHaralson32 min
Jun 3, 5:20 PM EDTSevere Thunderstorm WarningFFCFulton30 min
Jun 3, 5:20 PM EDTSevere Thunderstorm WarningFFCGwinnett25 min
Jun 3, 5:24 PM EDTSevere Thunderstorm WarningFFCJackson36 min
Jun 3, 5:25 PM EDTSevere Thunderstorm WarningFFCJones50 min
Jun 3, 5:29 PM EDTSevere Thunderstorm WarningFFCCarroll46 min
Jun 3, 5:30 PM EDTSevere Thunderstorm WarningFFCButts, Henry45 min
Jun 3, 5:32 PM EDTSevere Thunderstorm WarningFFCDeKalb28 min
Jun 3, 5:40 PM EDTSevere Thunderstorm WarningFFCClayton35 min
Jun 3, 5:43 PM EDTSevere Thunderstorm WarningFFCJones47 min
Jun 3, 5:48 PM EDTSevere Thunderstorm WarningFFCWalton42 min
Jun 3, 5:55 PM EDTSevere Thunderstorm WarningFFCDooly, Pulaski35 min
Jun 3, 5:59 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Wilkes31 min
Jun 3, 6:00 PM EDTSevere Thunderstorm WarningFFCHenry40 min
Jun 3, 6:03 PM EDTSevere Thunderstorm WarningFFCJasper42 min
Jun 3, 6:07 PM EDTSevere Thunderstorm WarningFFCNewton23 min
Jun 3, 6:12 PM EDTSevere Thunderstorm WarningFFCMorgan33 min
Jun 3, 6:14 PM EDTSevere Thunderstorm WarningFFCCoweta31 min
Jun 3, 6:20 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson55 min
Jun 3, 6:27 PM EDTSevere Thunderstorm WarningFFCWarren33 min
Jun 3, 6:28 PM EDTSevere Thunderstorm WarningFFCPutnam32 min
Jun 3, 6:37 PM EDTSevere Thunderstorm WarningFFCBaldwin23 min
Jun 3, 6:57 PM EDTSevere Thunderstorm WarningFFCMarion, Taylor48 min
Jun 3, 7:03 PM EDTSevere Thunderstorm WarningFFCHeard, Troup32 min
Jun 3, 7:05 PM EDTSevere Thunderstorm WarningFFCHancock25 min
Jun 3, 7:16 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen44 min
Jun 3, 7:16 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson44 min
Jun 3, 7:58 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.